This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have a "calendar" on how to decrease my xanax. Currently taking 0.25 mg. twice a day. Not high dose, I know, but been having problems with addiction/tolerance levels - it was higher this past year. One dr. says I could use Klonopin instead of the xanax and then go off that; another doctor said I could add a beta blocker, low dose while going off the xanax. I'm confused with what to do and what would be the easiest and least "painful" way of getting off xanax. All drugs have their side effects. I found that the xanax xr, 1 mg. daily for months - made me worse, more anxiety, depressed, lethargic, gave me insomnia, etc. Since I stopped the XR and started the regular xanax, I have felt a bit better. Hoping someone can comment here and help.
Klonopin might be easier to come off if you TAPER slowly with your Dr.'s supervision. I'm 18 days off it. I went cold turkey, which I would not recommend! I am still having withdrawal symptoms. I hope things work out for you.
I've been on 6mg/day of Xanax for several years...like 7yrs..Yes I know this is aweful. I went to my shrink, lol, sorry for the terminology, and we discussed getting off xanax with Klonopin. I'm now on 1mg Klonopin TID...which I've stretch out instead of TID in the usual since of 6hrs to 8hrs and if I have any "feelings of anxiousness or the tinglies from w/d from the benzo" I take a .5mg of xanax. It's day 2. Today only had to take one .5mg along with the klonopin. I like the long affect of Klonopin, but how long do you think it will take me to totally get off the benzo ride? I want off this train and don't want it to be painful, or sickening like other withdrawals of medications can be. And, I'm so use to xanax, the short acting affects that I could do what I am able to do, now on the Klonopin I want to sleeeeeeeep. How long will this last?
Thanks for any info.
I'm on Valium 2.5mg/day at HS, I used 5mg/HS for seven days, then tapered down to the 2.5mg/HS(bedtime) for four days, then to 1.25mg/HS for the past two days & now I feel like ****. I have severe panic attacks at night, so now Psyc. MD says I would need to go onto Neurontin or Depakote to get off valium. Im only on valium, because a couple of weeks before I started that I was on ATIVAN, tappered off - BAM rebound, made me so sick, nervouse, tackycaridic, jittery, moody; she then tried Zoloft 12.5mg/day, and Trezadone 25mg/day (for sleep), and made my rebound symptoms worse (burning skin, tremors, no appetite, insomnia), she said I could not tolerate SSRI's (duh), & saying this is the only way to help me stabalize my panic disorder. She thinks I suffer from a chemical in balance, more than just a turn on my stress. Which is better Depakote or Neurontin. Why so high of a dose on neurontin (300mg 2xday for 5 days, then up it to 300mg/3xday). I'm so freaked out to take this medication. All this arose from one night on Oct. 29th when I awoke with a heart rate of 158BPM according to EMT, they thought I was having PSVT (not ruled out yet, going on an event monitor Nov.30), and the E.R. started me on ATIVAN 1mg/day & atenolol 12.5mg/day, didn't like the effects ( BP were 98/68, 60-58BPM, lethargic, depressed, crying spells), the ATIVAN I thought I tappered off slow, but guess not, cause I started having this weird sensation all over my skin (burning), increased B/P, & increased heart rates with worse panic attacks. Now Im back on a benzo/Valium & don't want to live like this, but I'm so terriefied to take medications. Will the Neurontin help? How low can neurontin be perscribed at. She (psy. MD) told me she would start me on a low dose 100mg/TID, but picked up my pill they say 300mg/bid for 5 days, then 300mg/BID. I'M SO CONFUSED CAN YOU HELP ME?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.